MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETTF3232C70E
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Perforation of Vessels (2135); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis conclusion; the reported event could not be fully confirmed on the film provided; therefore the cause of the event could not be determined.Lack of procedural angiogram videos showing the sheath catching on the suprarenal stents were not provided.Analysis of the returned still image did not reveal any out of specification stent graft integrity issues.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii aortic extension stent graft was implanted as part of a bilateral renal snorkel technique in the endovascular treatment of a 60mm abdominal aortic aneurysm.It was reported that during the index procedure, that one of the renal arteries was perforated and then had to be embolized.It was believed that the perforation occurred when the physician was manipulating a non -mdt sheath into the renal artery without adequate support of guidewire.It was reported when the non mdt introducer sheath was advanced downward in an attempt to re-cannulate the renal artery, it got stuck on one of the supra-renal stents.The stent was engaged with the inner wall of sheath, multiple attempts were made to remove it, but it could not be removed without dislodging the stent graft.Therefore it was cut at the proximal valve at the level of lsa and was left floating in patients lsa and aorta.As per the physician the cause of the event was user error.No additional clinical sequelae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed the endurant iis bifurcate stent graft system was implanted on the (b)(6) 2016.It was reported that it was on the 10 of june 2020 during follow-up that the ia endoleak was identified.It was confirmed the ia endoleak fully resolved with the implantation of the aortic extension.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 60mm abdominal aortic aneurysm on an unknown date.It was reported on an unknown date the patient was diagnosed with a type ia endoleak.On (b)(6) 2020 the patient underwent treatment with using bilateral renal snorkel technique and the implantation of an endurant aortic extension to treat the type ia endoleak.It was reported during the intervention procedure one of the renal arteries was perforated when the physician was manipulating a non -mdt sheath into the renal artery without adequate support of a guidewire.This resulted in the need to embolize and sacrifice the left kidney.It was further reported that when the non mdt introducer sheath was advanced downward in an attempt to re-cannulate the renal artery, it got stuck on one of the stent grafts supra-renal stents.The hook engaged the inner wall of sheath and it could not be retracted.Multiple attempts to remove the sheath without success were attempted when the physician made the decision to cut the sheath at the proximal valve of the lsa and left it floating in patients lsa and aorta with a plan to bring the patient back at a future date to remove.As per the physician the cause of the event was user error.No additional clinical sequelae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
B5: correction to event description.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10475982
Report Number9612164-2020-03263
Device Sequence Number16894257
Product Code MIH
UDI-Device Identifier00613994991508
UDI-Public00613994991508
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model NumberETTF3232C70E
Device Catalogue NumberETTF3232C70E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/05/2020
09/10/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/02/2020
09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age80 YR